|Hep C, Cirrhosis, and Varices
Dec 18, 2000
I have Hep C, cirrhosis, and am being treated for varices in my esophagus (December will mark my third procedure). Combo therapy did not work for me, so I am currently not on any meds for the Hep C. My ankles are swollen so my MD is treating that. My MD has said that I will more than likely need a liver transplant in the future. This, of course, scares me. I have just heard about Pegylated Interferon..what is it and is this a treatment I should try given my situation?
Response from Dr. Dieterich
Pegylated interferon is the same interferon that has a molecule of polyethylene glycol attached to it. It only has to be administered once weekly, which is much easier and more effective. There are two trials now looking at long term low dose interferon for people with cirrhosis. They are named COPILOT and HALT C. They are generally looking for people who have compensated cirrhosis, you sound like you are decompensated. Peg might help you, but first I would get myself to the liver transplant people and get on the list. Then talk to your MD about low dose Peg for cirrhosis. DTD
Aids and caregivers
Surface antigen test
- Herpes After Condom Inside Out Worried I Have HIV
- Itchy Vagina After Touching Skin Sign Of HIV AIDS
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- 6 Months Hiv Test Was Nonreactive After Unprotected Oral Sex
- Can HIV Be Transmitted Through Skin Cells?
- Can You Get Hiv From Someone Undetectable?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.